# SDR 2004FA0000828

- Difficulty date: June 22, 2004
- Submitted: October 21, 2004
- Operation: General aviation
- Aircraft: OEGPA
- Make and model: Cessna 560XL
- Aircraft serial: 5605265
- Engine: Pwa PW545A
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 31571299124879
- Part serial: 898
- Condition: Damaged
- Location: Mlg
- Part time: 4,876 hours, 615 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC WAS TOWED, WITH BRAKES RELEASED, WITHOUT ANY BRAKING ACTIVITIES BY PILOT,  SHEARING NOISE WAS NOTED, TOWING PROCESS WAS STOPPED.  HYD FLUID WAS SPILLED OUT FROM LT BRAKE UNIT.  FIRST INVESTIGATION OF  INSTALLED LT CARBON BRAKE UNIT DID SHOW, THAT ATTACHING SCREW FOR ONE INSERT ON WHEEL ASSY WAS SHEARED OFF, THEN LOOSE INSERT DAMAGED BRAKE UNIT.  BRAKE FLUID SPILLED FROM DAMAGED ACTUATING CYLINDERS, PISTONS.  AS EACH INSERT IS ONLY FIXED BY ONE SCREW, INCASE OF A LOOSEN SCREW CORRESPONDING INSERT WILL SHEAR OFF THIS SCREW.  INSERT THEN MOVES OUT OF WHEEL AGAINST BRAKE UNIT.  IN CASE OF THIS OCCURRENCE DURING TAKE OFF ROLL, AFTER TOUCH DOWN OR TAXI, UNCONTROLLED AND EVENTFUL BRAKE OUT WOULD BE FORSEEABLE.
